Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 377, NWS Shreveport, LA

October 31, 1997McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 31, 1997, 1:16 AM CST for McCurtain County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 1997, 1:16 AM CST (07:16 UTC)
Expired
Oct 31, 1997, 2:15 AM CST
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 310718 RRA
SVRSHV
OKC089-310815-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 AM CST FRI OCT 31 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 AM CST
FOR THE FOLLOWING AREA...
 
IN SOUTHEAST OKLAHOMA
 
   ...NORTHERN MCCURTAIN COUNTY
 
AT 115 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES
NORTH OF BETHEL. THIS STORM WAS MOVING TO THE EAST NORTHEAST AT 20
MPH. HAIL TO THE SIZE OF DIMES OR LARGER AND DAMAGING WINDS IN EXCESS OF
60 MPH AREA LIKELY WITH THIS STORM AS IT MOVES ACROSS NORTHERN MCCURTAIN
COUNTY.
 
11/18
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 8:17 PM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Oct 30, 8:17 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST THU OCT 30 1997

CURRENT SFC PLOT SHOWS THE COLD FRONT EXTENDS NEAR A OKC...ABI...DRT
LINE.  KFWS RADAR SHOWS ONLY A ISOLATED THUNDERSTORM 30 MILES NORTH OF
ACT AND THE KSHV RADAR SHOWS ISOLATED SH AND TS DEVELOPING IN EAST
TEXAS...ELSEWHERE ISOLATED SH AND TS CONTINUE TO MOVE EAST ACROSS LA
AT CENTRAL LA.

AS THE FRONT MOVES CLOSER TO THE AREA SHOWERS WILL BECOME MORE
SCATTERED...BUT EXPECT INCREASE IN COVERAGE MAINLY AFTER MIDNIGHT.
WILL WORD CURRENT FORECAST...MAINLY AFTER MIDNIGHT...OTHERWISE
FORECAST ON TRACK.

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 1:20 AM CSTFlash Flood WarningSHVMcCurtain4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.